Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 6, NWS North Platte, NE

April 27, 2025Cherry County, Nebraska

NWS North Platte, NE issued this tornado warning at Apr 27, 2025, 7:10 PM MDT for Cherry County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2025, 7:10 PM MDT (01:10 UTC)
Expired
Apr 27, 2025, 7:45 PM MDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Observed
Hail
2.0 in

County Cherry County, NE

The radar

The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:18 PM MDTTORNADO17 N Whitman, NEDelayed report. Storm damage survey confirms a tornado in this location.
Apr 27, 7:51 PM MDTTORNADO20 N Whitman, NESpotter reports tornado 20 miles north of Whitman.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 3:56 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

035 
WFUS53 KLBF 280110
TORLBF
NEC031-280145-
/O.NEW.KLBF.TO.W.0006.250428T0110Z-250428T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
810 PM CDT Sun Apr 27 2025

The National Weather Service in North Platte has issued a

* Tornado Warning for...
  Southwestern Cherry County in north central Nebraska...

* Until 845 PM CDT.

* At 810 PM CDT, a confirmed tornado was located 14 miles north of
  Whitman, or 28 miles northwest of Mullen, moving north at 15 mph.

  HAZARD...Damaging tornado and hail up to two inches in diameter.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Cherry County, including the following locations...
  Sevenmile Hill, Round Lake, and Speckel Meir Lake.

This includes Highway 61 between mile markers 177 and 181.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4220 10131 4225 10177 4248 10160 4238 10121
TIME...MOT...LOC 0110Z 201DEG 12KT 4225 10153 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$
3 follow-up statements
831 
WWUS53 KLBF 280119
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
819 PM CDT Sun Apr 27 2025

NEC031-280145-
/O.CON.KLBF.TO.W.0006.000000T0000Z-250428T0145Z/
Cherry NE-
819 PM CDT Sun Apr 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN CHERRY COUNTY...

At 818 PM CDT, a confirmed tornado was located 17 miles north of
Whitman, or 28 miles northwest of Mullen, moving northeast at 20 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sevenmile Hill, Round Lake, and Speckel Meir Lake.

This includes Highway 61 between mile markers 177 and 181.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4220 10131 4225 10177 4248 10160 4238 10121
TIME...MOT...LOC 0118Z 211DEG 21KT 4230 10149 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$
242 
WWUS53 KLBF 280130
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
830 PM CDT Sun Apr 27 2025

NEC031-280145-
/O.CON.KLBF.TO.W.0006.000000T0000Z-250428T0145Z/
Cherry NE-
830 PM CDT Sun Apr 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN CHERRY COUNTY...

At 830 PM CDT, a confirmed tornado was located 20 miles north of
Whitman, or 30 miles northwest of Mullen, moving north at 15 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sevenmile Hill, Round Lake, and Speckel Meir Lake.

This includes Highway 61 between mile markers 177 and 181.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4220 10131 4225 10177 4248 10160 4238 10121
TIME...MOT...LOC 0130Z 194DEG 12KT 4234 10148 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$
718 
WWUS53 KLBF 280133
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
833 PM CDT Sun Apr 27 2025

NEC031-280145-
/O.CON.KLBF.TO.W.0006.000000T0000Z-250428T0145Z/
Cherry NE-
833 PM CDT Sun Apr 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN CHERRY COUNTY...

At 832 PM CDT, a confirmed tornado was located 21 miles north of
Whitman, or 30 miles northwest of Mullen, moving north at 15 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sevenmile Hill, Round Lake, and Speckel Meir Lake.

This includes Highway 61 between mile markers 177 and 181.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4220 10131 4225 10177 4248 10160 4238 10121
TIME...MOT...LOC 0132Z 201DEG 12KT 4235 10148 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:58 PM MDT, 2 hours 12 minutes earlier. Its key messages:

  • Isolated severe thunderstorms possible this evening.
  • Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
  • Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 4:58 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
558 PM CDT Sun Apr 27 2025

.KEY MESSAGES...

- Isolated severe thunderstorms possible this evening.

- Elevated fire weather conditions Monday afternoon, along with
  thunderstorms possible across north central Nebraska, a few
  which could be strong.

- Warmer temperatures expected Wednesday through Sunday.

&&

.SYNOPSIS...
Issued at 310 PM CDT Sun Apr 27 2025

Surface low pressure has deepened to near 994mb near Denver at
20Z, with low pressure extending north into southeast Wyoming
and south into southeast Colorado. Southerly winds 15 to 30 mph
across southwest and central Nebraska with dewpoints in the mid
50s to near 60. Stratus remains in place east of Gordon through
North Platte, with clearing to the west. Imperial was at 83 and
Ogallala and Grant 81, with the warmest temperatures at 20Z.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 310 PM CDT Sun Apr 27 2025

Tonight, there is the potential for isolated to scattered
severe thunderstorms this evening. A deep upper trough will
advance toward the Four Corners region early this evening. This
will produce deep cyclogenesis across eastern Colorado into the
southern Nebraska panhandle. Abundant moisture will be in place
across Nebraska. Stratus has cleared out across far southwest
Nebraska and the southeast panhandle. Strong heating underway
across eastern Colorado and western Kansas into far southwest
Nebraska reaching the low 80s. Surface winds are shown be be
backed to a more southeasterly early this evening over the
southeast Panhandle, which will be area where low-level
convergence and a strong differential heating boundary will
develop. This may result in isolated severe storm initiation.
further east, across southwest Nebraska, a stronger capping
inversion for recent stratus may inhibit storm development.
However, while confidence in occurrence of storms as well as
locations may be low, this will likely be an impactful event
should storms develop. Deep layer shear from 40 to 50kts and
surface-based CAPEs from 2000-3000 J/KG are shown across the
southern panhandle and southwest Nebraska early evening. This
will be sufficient for supercells with all modes of severe
weather possible, including large hail, damaging winds and a
tornado or two near any storms with localized backed surface
winds. The latest CAMs also indicate storms in the western
Panhandle moving into the northwest Sandhills mid to late
evening. Storm chances will increase north central Nebraska
after midnight, with the severe threat expected to diminish.

Monday, a pre-frontal surface trough will move through during
the morning, bringing gusty westerly winds to 20 to 35 mph in
the afternoon. An upper trough moving across the Northern
Plains. This will bring chances for showers and thunderstorms
across north central Nebraska. Strong deep layer shear will be
present, and despite dewpoints in the low 40s, a few strong
storms are possible across east of Highway 83 in north central
Nebraska during the afternoon and early evening.

Much drier air with dewpoints falling into the low to mid 30s
will combine with the strong winds to create elevated fire
weather conditions, mainly south of Highways 2 and 91.

Showers will end Monday night as the system moves east as
northerly winds diminish. Lows overnight will fall into the mid
to upper 30s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 310 PM CDT Sun Apr 27 2025

Cooler and dry Tuesday in the mid 60s behind the cold front.
The next opportunity for showers and storms will be Wednesday
afternoon into Wednesday night, as an upper trough moving across
the Northern Plains drives a cold front into and trough the
area. Highs in the low 70s Wednesday cool to the mid and upper
60s Thursday. Warmer in the Wednesday through Sunday, with low
chances for showers and storms Saturday into Sunday, as an upper
trough deepens across the western U.S. bringing southwesterly
flow aloft to the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 558 PM CDT Sun Apr 27 2025

There will isolated to scattered thunderstorms through the late
evening hours, mainly across north central Nebraska. LLWS at
KLBF 03Z through 06Z with VFR ceilings late evening. Could see a
period of -TSRA pass between 06Z-09Z. Southerly winds gusting
to 27KT this evening will shift to the west and be light by 09Z.
Westerly winds will strengthen by 18Z, gusting to around 25KT
during the afternoon.

At KVTN, Mainly VFR ceilings tonight. have a prevailing -TSRA
05Z-08Z with showers and thunderstorms increasing in coverage
across north central Nebraska. Southerly winds gusting to 27KT
this evening will shift to the west and be light by 08Z.
Westerly winds will strengthen by 18Z, gusting to around 30KT
during the afternoon.

 &&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Sun Apr 27 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-282030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated to scattered severe thunderstorms are possible by late
afternoon lasting into the evening across western and north central
Nebraska. The main hazard will be large hail, with a secondary
hazard of damaging winds, a tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire weather conditions return on Monday afternoon across
the area due to gusty westerly winds and low relative humidity.

There is also the potential for an isolated severe thunderstorm
across far north central Nebraska Monday afternoon into early
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 27, 6:00 PM MDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
700 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tornado          2 SW Bingham            42.00N 102.09W
04/27/2025                   Garden             NE   Storm Chaser

            Chaser report of another tornado south of
            Bingham.

&&

CR
Local storm report, Apr 27, 6:13 PM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
713 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Hail             1 E Bingham             42.02N 102.04W
04/27/2025  E3.00 Inch       Sheridan           NE   Storm Chaser

            Chaser report of 3 inch hail east of
            Bingham.

&&

CR
Local storm report, Apr 27, 6:27 PM MDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
727 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Funnel Cloud     6 N Hyannis             42.09N 101.76W
04/27/2025                   Grant              NE   Trained Spotter

            Trained spotter reports rotating wall cloud
            with a couple funnel clouds.

&&

CR
Local storm report, Apr 27, 6:46 PM MDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
746 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Tornado          9 NW Whitman            42.15N 101.64W
04/27/2025                   Cherry             NE   Storm Chaser

            Chaser report of tornado via social media.

&&

CR
Local storm report, Apr 27, 6:51 PM MDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
751 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             9 S Hyannis             41.87N 101.77W
04/27/2025  E1.50 Inch       Grant              NE   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Apr 27, 6:55 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
755 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Tornado          1 SE Ashby              42.02N 101.93W
04/27/2025                   Grant              NE   Public

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:05 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan40 min
Apr 27, 6:08 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Grant, Hooker52 min
Apr 27, 6:17 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan43 min
Apr 27, 6:28 PM MDTTornado WarningLBFCherry, Grant47 min
Apr 27, 6:33 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker42 min
Apr 27, 6:44 PM MDTTornado Warning Tornado observedConsiderable damage threatLBFCherry, Grant, Sheridan46 min
Apr 27, 6:49 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan41 min
Apr 27, 7:08 PM MDTTornado WarningLBFCherry, Grant52 min
Apr 27, 7:44 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry46 min
Apr 27, 7:44 PM MDTTornado WarningLBFCherry46 min
Apr 27, 8:02 PM MDTSpecial Weather StatementLBFSheridan43 min
Apr 27, 8:10 PM MDTSevere Thunderstorm WarningLBFSheridan23 min
Apr 27, 8:18 PM MDTSpecial Weather StatementLBFCherry27 min
Apr 27, 8:23 PM MDTTornado WarningLBFCherry37 min
Apr 27, 8:52 PM MDTTornado WarningLBFCherry38 min
Apr 27, 9:22 PM MDTSpecial Weather StatementLBFSheridan38 min
Apr 27, 9:25 PM MDTTornado WarningLBFCherry50 min
Apr 27, 9:43 PM MDTSpecial Weather StatementLBFSheridan32 min
Apr 27, 9:57 PM MDTTornado Warning Tornado observedLBFCherry48 min
Apr 27, 10:20 PM MDTSpecial Weather StatementLBFSheridan25 min
Apr 27, 10:32 PM MDTSpecial Weather StatementLBFSheridan43 min
Apr 27, 11:01 PM MDTSpecial Weather StatementLBFCherry29 min
Apr 27, 11:24 PM MDTSpecial Weather StatementLBFCherry51 min
Apr 28, 12:09 AM MDTSpecial Weather StatementLBFBrown66 min
Apr 28, 1:33 AM MDTSpecial Weather StatementLBFBrown, Keya Paha, Rock57 min
Apr 28, 2:11 PM MDTSpecial Weather StatementLBFCherry49 min
Apr 28, 3:07 PM MDTSpecial Weather StatementLBFLogan, Thomas38 min
Apr 28, 3:30 PM MDTSpecial Weather StatementLBFKeya Paha45 min
Apr 28, 4:19 PM MDTSpecial Weather StatementLBFBoyd26 min
Apr 28, 4:25 PM MDTSevere Thunderstorm WarningLBFBoyd19 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.